Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 20, NWS San Angelo, TX

June 26, 2017Mason County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 26, 2017, 7:23 PM CDT for Mason County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2017, 7:23 PM CDT (00:23 UTC)
Expired
Jun 26, 2017, 10:15 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Mason County, TX

The radar

The Austin/San Antonio radar (KEWX), 150 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 0.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2017-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2017-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1981 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WGUS54 KSJT 270023
FFWSJT
TXC319-270315-
/O.NEW.KSJT.FF.W.0020.170627T0023Z-170627T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
723 PM CDT MON JUN 26 2017

The National Weather Service in San Angelo has issued a

* Flash Flood Warning for...
  Southern Mason County in west central Texas...

* Until 1015 PM CDT

* At 720 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain 2 miles southwest and south of Mason...moving slowly 
  southeast at 5 mph. Rainfall amounts of 3 inches have fallen with 
  this storm....and 1 to 2 inches additional is likely. Flash 
  flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Mason, Streeter, Loyal Valley, Koockville, US-87 Near The Mason-
  Gillespie County Line and The Intersection Of US-
  87 And Ranch Road 783.

This includes the following low water crossings ...
    Old Junction crossing Honey Creek...
    Peters Creek crossing Peters Creek...
    Mill Creek crossing Mill Creek...
    Simonsville crossing Beaver Creek...
    Jeffers Lane crossing...
    Simonsville crossing Bader Creek...
    Threadgill Creek crossing Threadgill Creek...
    Loeffler crossing Beaver Creek...
    Ranch Road 783 crossing Deer Creek and
    Threadgill Creek crossing Squaw Creek.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.

LAT...LON 3071 9897 3050 9897 3050 9942 3079 9944

$$

mkd
1 follow-up statement
291 
WGUS74 KSJT 270148
FFSSJT

Flash Flood Statement
National Weather Service San Angelo TX
848 PM CDT MON JUN 26 2017

TXC319-270315-
/O.CON.KSJT.FF.W.0020.000000T0000Z-170627T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mason TX-
848 PM CDT MON JUN 26 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHERN MASON COUNTY...

At 839 PM CDT, gauge reports indicated stationary thunderstorms were 
producing heavy rain along the Llano River 5 miles south of Mason to 
Loyal Valley. Up to 2 inches of additional rainfall is likely.

Radar has estimated 2 to 4 1/2 inches rainfall from Mason to 15 
miles south Mason. At 838 PM a LCRA gage 14 miles south southwest of 
Mason received 2.71 inches in an hour. Gages on Beaver creek 
reported 1.80 inches and 1.49 inches on the LLano River near Mason 
in one hour. 3.26 inches was reported 7 miles west southwest of 
Mason in the past 3 hours. 

Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Mason, Streeter, Loyal Valley, Koockville, US-87 Near The Mason-
Gillespie County Line and The Intersection Of US-
87 And Ranch Road 783.

LAT...LON 3071 9897 3050 9897 3050 9942 3079 9944

$$

mkd

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:20 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 26, 6:20 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
620 PM CDT Mon Jun 26 2017

.AVIATION...
/00Z TAFS/

Band of thunderstorms will affect KBBD and KJCT trough 2Z-3Z as
they move slowly east. KSOA will see gusty north winds for a
couple hours as a thunderstorm outflow boundary moves through
just before 00Z. MVFR stratus returns to KSOA, KJCT, and KBBD
late night through late morning as a warm front moves through.

&&

.PREV DISCUSSION... /issued 310 PM CDT Mon Jun 26 2017/

SHORT TERM...
(Tonight through Tuesday)

Main forecast challenge is coverage and location of convection
mainly this afternoon and evening. Currently, radar indicating
thunderstorms between San Angelo and Sweetwater. The combination of
lift associated with weak upper level disturbances and some
instability will probably result in scattered showers and
thunderstorms across much of the area tonight. The best coverage
looks to mainly south of the I-20 corridor. A few pulse type severe
storms are possible. The main hazards will be damaging winds, hail
and dangerous lightning.

For Tuesday, The better chance of rain will be mainly southeast of a
Brownwood to Sonora line, mainly afternoon heating/instability
driven. The severe threat will be very low, with the main hazard
being dangerous lightning from any storms. Highs will be in the
upper 80s to lower 90s.

LONG TERM...
(Tuesday night through Monday)

Upper level ridging will strengthen over the region once again by
the middle of the week, leading to hotter and drier conditions.
High temps should once again approach and/or exceed 100 degrees
towards the end of the week, mostly across western portions of the
forecast area, with mid to upper 90s elsewhere. The only decent
chance of rain will come Friday night as the tail end of an upper
trough/front may bring a few showers to the northern Big Country
and even then, the chances are rather small. Elsewhere will likely
remain dry through the duration of the long term period. By the
weekend and into early next week, the ridge will flatten/weaken
somewhat as a series of upper level troughs passing north of us
and this will bring temps down slightly, generally in the
mid/upper 90s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 67  89  70  94 /  30  20   5   5
San Angelo 	 69  90  70  96 /  40  20  10   5
Junction 	 69  88  68  92 /  40  30  10  10
Brownwood 	 68  88  68  91 /  40  20   5   5
Sweetwater 	 67  90  69  94 /  30  20   5   5
Ozona      	 68  89  68  92 /  40  20  10   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/04
Hazardous weather outlook, Jun 26, 2:39 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
239 PM CDT Mon Jun 26 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
239 PM CDT Mon Jun 26 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will develop across much of the area this
afternoon and evening. A few storms may be severe mainly south of
a Sterling City to San Angelo to Brady line. The main hazards
will be damaging winds, hail and dangerous lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated thunderstorms are possible on Tuesday. The main hazard
will be dangerous lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 26, 1:39 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
139 PM CDT MON JUN 26 2017

TXZ054-261930-
Nolan TX-
139 PM CDT MON JUN 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOLAN COUNTY UNTIL
230 PM CDT...

At 138 PM CDT, Doppler radar was tracking a strong thunderstorm near
Champion, or 13 miles southwest of Roscoe, moving northeast at 10
mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Champion around 215 PM CDT.

Other locations impacted by this storm include The Intersection Of
Ranch Road 608 And Highway 147.

This includes Interstate 20 between Mile Markers 232 and 233.

LAT...LON 3244 10059 3221 10040 3215 10062 3224 10067
      3237 10066
TIME...MOT...LOC 1838Z 231DEG 7KT 3227 10065
Special weather statement, Jun 26, 2:26 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service San Angelo TX
226 PM CDT MON JUN 26 2017

TXZ065-066-072-262015-
Runnels TX-Tom Green TX-Coke TX-
226 PM CDT MON JUN 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE...NORTH CENTRAL
TOM GREEN AND WEST CENTRAL RUNNELS COUNTIES UNTIL 315 PM CDT...

At 226 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Tennyson, or 10 miles southeast of Robert Lee, moving
northeast at 10 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Tennyson around 300 PM CDT.
  Bronte around 315 PM CDT.

Other locations impacted by this storm include US-
277 Near The Tom Green-
Coke County Line and The Intersection Of Highway 208 And Ranch Road
2662.

LAT...LON 3160 10047 3183 10065 3197 10034 3173 10011
TIME...MOT...LOC 1926Z 231DEG 7KT 3176 10041
Special weather statement, Jun 26, 3:14 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
314 PM CDT MON JUN 26 2017

TXZ054-262100-
Nolan TX-
314 PM CDT MON JUN 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NOLAN COUNTY UNTIL 400
PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maryneal, or 7 miles northwest of Blackwell, moving northeast at 10
mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Maryneal around 335 PM CDT.
  Blackwell around 340 PM CDT.

Other locations impacted by this storm include The Intersection Of
Highway 70 And Ranch Road 53.

LAT...LON 3215 10015 3212 10015 3208 10035 3208 10050
      3218 10061 3235 10032
TIME...MOT...LOC 2014Z 231DEG 7KT 3214 10043
Special weather statement, Jun 26, 4:16 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service San Angelo TX
416 PM CDT MON JUN 26 2017

TXZ072-073-262145-
Tom Green TX-Concho TX-
416 PM CDT MON JUN 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN AND WEST
CENTRAL CONCHO COUNTIES UNTIL 445 PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vancourt, or 17 miles southwest of Paint Rock, moving northeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Eola around 425 PM CDT.

Other locations impacted by this storm include Vick and The
Intersection Of Ranch Road 380 And Ranch Road 381.

LAT...LON 3118 10013 3129 10028 3152 10007 3131 9980
TIME...MOT...LOC 2115Z 242DEG 19KT 3130 10009

Woodward
Special weather statement, Jun 26, 5:06 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service San Angelo TX
506 PM CDT MON JUN 26 2017

TXZ073-139-154-262230-
Coleman TX-McCulloch TX-Concho TX-
506 PM CDT MON JUN 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLEMAN...NORTHERN
MCCULLOCH AND SOUTHEASTERN CONCHO COUNTIES UNTIL 530 PM CDT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm over
Salt Gap, or 19 miles northwest of Brady, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Pear Valley around 515 PM CDT.
  Lohn and Waldrip around 520 PM CDT.

Other locations impacted by this storm include The Intersection Of
US-87 And Ranch Road 2134, US-283 Near The McCulloch-
Coleman County Line and Fife.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3111 9984 3133 9993 3160 9936 3114 9915
TIME...MOT...LOC 2205Z 255DEG 50KT 3128 9962

Woodward

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:37 PM CDTAreal Flood AdvisorySJTMcCulloch113 min
Jun 26, 8:32 PM CDTAreal Flood AdvisorySJTKimble118 min

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.